Calculators · Oncology · Score
MASCC risk index (febrile neutropenia)
Also called MASCC score, Multinational Association for Supportive Care in Cancer
Identifies febrile neutropenic patients at low risk of serious complications (score ≥21 of 26).
Fill 1 more field to see the result.
Formula and scoring
Burden of illness: none/mild 5, moderate 3; no hypotension 5; no COPD 4; solid tumour or no prior fungal infection 4; no dehydration 3; outpatient 3; age <60 2. Maximum 26; ≥21 = low risk.
Exam and ward pearls
- High score = LOW risk (opposite of most scores).
- Burden-of-illness item is subjective — the commonest source of disagreement.
When not to rely on it
- About 1 in 10 "low-risk" patients still develop a complication; for clinically stable solid-tumour patients CISNE discriminates better.
Source
- Klastersky J, Paesmans M, Rubenstein EB, et al. The Multinational Association for Supportive Care in Cancer risk index: a multinational scoring system for identifying low-risk febrile neutropenic cancer patients. J Clin Oncol. 2000;18(16):3038-51. doi:10.1200/JCO.2000.18.16.3038 · PMID 10944139
Formula and cut-offs checked against these sources on 8 Nov 2026. Educational tool for clinicians; it does not replace clinical judgement.
More Oncology calculators
- Absolute neutrophil count (ANC)
- BED and EQD2 (linear-quadratic model)
- Body surface area (Mosteller and DuBois)
- Carboplatin dose — Calvert formula
- CISNE (Clinical Index of Stable Febrile Neutropenia)
- ECOG ⇄ Karnofsky performance status
- Khorana score (chemotherapy-associated VTE)
- Mirels score (impending pathological fracture)